Scared to start sinemet


#1

I know I am being stupid , but I am scared to start the above . I have been on dopamine agonist for the past three years and now perscribed levodopa , but I have just read all the side effects , some of the most common being involuntary movements , twitching and muscle spasms . The potential of uncontrollable urges does not fill me with glee either . Can anyone offer reassurance that this is the right thing to do , as nice as I feel I am now going down the path where there is no way back . 

 


#2

if you have been on a agonist for three years without serious sideffect I wouldnt worry about sinemet.the source of my jerks is still unknown and it might have little to do with sinemet.

Sinemet works great for me so far but my doctor told me to limit meds to there minumum and rely on "moving" to avoid problems down the road,


#3

Hi   I wish I talk things over more with either PD consultant or nurse cause since my change from Pramiexole(dopamine agonist), my symptoms have gradually got worse but then the question i ask myself is would they have done anyway...  I was dx 4 years ago, an have been on 2 other meds before going on to sinemet. Now In the process of  going on to apo-go injections, before being dx i never liked taking paracetamol for even a headache. I am now lookin at natural ways to boost dopamine levels so as i can hopefully not be on so many tablets... hope this helps...

Best wishes

Ollybex


#4

I was diagnosed just over 3yrs. ago and been on Elderpryl, (inhibitor) and Ropinirole, (agonist). No tremor, but bradykinesia. Side effects from both were noticeable. PD nurse suggested I start Levodopa.

Just like you, moonandstars, I was uncomfortable going on Sinemet. The PD nurse told me of the potential jerks, twitches and involuntary movements, which could occur after 5yrs. So I declined to take it. I have also come off my dopamine agonist, Ropinirole.

Instead, I take natural levodopa in the form of Mucuna Pruriens, which has no known side effects. I'm still experimenting with dosage, but not giving up.

Not much help to you, I know, but your post struck a chord with me. Only you can decide how you proceed with your meds. Everyone reacts slightly differently to them all and progression of Parkinson's is never the same in two people. Go with your gut feeling.

Twinks.


#5

I am astonished to read that anyone is more scared of levodopa than of dopamine agonists.. The latter have more and nastier side effects. Levodopa is on the whole better tolerated . After 15 years on a dopamine agonist (Mirapexin) and 10 years on levodopa (Sinemet) my preference is for the levodopa.. I am not so sure about the"  no known" side effects of Mucuna Pruriens, Twinks ?


#6

Hi moonandstars

ive been on sinemet  over a year with no side effects . It was explained to me that side effects were happening previously as people went on it then increased rapidly . Now a days you start on low dose and stay on minimum effective dose and then add in other drugs that help it work better. And that nowadays more and more drugs being developed that can be used . It's  better to take enough to stay fully active now as exercise is found to delay progress of disease . 'Use it or lose it' have you looked at PD  Warrier exercise programme ? I have definitely improved on it and decreased meds


#7

I took Ropinirole until I started to see twinkly lights and then decreased the Ropinirole and started a low dose of sinemet. I've been warned to keep the dose low, at the moment I feel a bit grumbly and undermedicated, but that is because I have had a rotten cold and no exercise. Keep the dose low, but do take it.

best of luck

Mosie


#8

Hi is there anyone out there who takes stalevo    I take 4 a day and madapor when required . I feel that my symptoms are now becoming more of a problem especially my mobility .Also I have noticed when i am talking to anyone I soon run out of energy then get the odd word mixed up. Sorry to moan but I am feeling a bit scared this week thanks for listening 


#9

Thank you for your comments all , I feel more positive now .

 Kittens3, could you tell me where I can get a DVD on PD Warrior or  something, as all I can find is info on the subject, no actual program that I can purchase or follow 

 


#10

hi

theres loads of videos on youtube that show exercises

http://pdwarrior.com/core-exercises/

hope this works . 

its worth asking if neurophytherapist run a course 

 


#11

Hi  I am on. Sine met no doing much for my legs but no problems with them 6 a day good luck hope they help you


#12

Hello thinks would it be possible for you to tell me how to obtain mucuna pruniriens and are docs okay with it ?many thanks Ian 


#13

Hi Ian,

I buy my Mucuna Pruriens from herbalhealthnaturally made by Mountain Fresh......they're the tablet form. I take 3 a day half an hour before food, with a strong cup of green tea.

My GP is happy for me to take them, but my neurologist isn't. I'm in the process of changing to a different hospital, where they are more open-minded.

Please do some research for yourself, before being influenced by me!! All the best.

Twinks.


#14

Hi twinks do you feel that it's helping your condition ?then I suppose what's good for one might not help another but I would like to try something with no nasty side effects , also down to cost??  Thanks for getting back to me on that cheers Ian 


#15

Hi Ian,

It's hard to say.....my head certainly feels a lot clearer and I have no nasty side effects like I did with conventional meds. My PD seems to be creeping along slowly anyway, (diagnosed 2012, then aged 62). I've only been doing this experiment for a couple of months, but intend to continue. The bottom line is, that I'm just happy at the moment, not pumping my body full of strong drugs that affect other organs besides the brain. I also take Lithium Orotate capsules...one a day.

As for cost, I think I paid £10 for 120 Mucuna tablets......so not exorbitant. Hope this helps.  Twinks.


#16

Thank you twinks for your help 

and Medes not too expensive , good too that at least gp likes it neuro docs don't like anything , we'll all the best for now Ian 


#17

hI tWINKS

iD BE CAREFUL OF LITHIUM Its commonly used for manic depression  and I know many who have lost kidney function and some have died from it.Just to warn you.Also there is no proff manic depression is a valid ilness .I did take it along with depacate for my nerves before I knew about dr.Low,he saved my life

best

john


#18

I'm with Kate on this one. If you've had no side effects with any Dopamine Agonists, I doubt if you'll succumb to any on Sinemet. Just make sure you take the correct dosage at the correct times and that will drastically reduce any chance of Dyskinisia. I was on various DA's for 7 years from 2001 before changing over to Sinemet. I'm on max dose of Levadopa right now and its still the 'Blue Riband' medication for PD in my view.

Good luck 

Poker wink


#19

Hi Opal

The problem with Stalevo is that's its a fixed dosage combo of Sinemet and Entacapone. I know that Stalevo is a one tab solution but you lose the flexibility that Sinemet and Entacapone can offer.

I tried Stalevo for 6 months but it didn't suit me.

Hope you get it sorted.

Poker big grin


#20

Hi John,

Thank you for that advice and information. Will stop taking it and just stick to Mucuna Pruriens. I must admit I didn't research it enough. That's the great thing about this forum.......there's always someone to help you out. Thanks again.

Twinks.